Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 16, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 12, 2021, 2:24 AM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Mar 12, 2021, 3:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2021, 2:24 AM PST (10:24 UTC)
- In effect from
- Mar 12, 2021, 3:00 AM PST
- Expired
- Mar 12, 2021, 6:36 PM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS75 KREV 121024 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 224 AM PST Fri Mar 12 2021 CAZ072-NVZ002-130500- /O.NEW.KREV.LW.Y.0016.210312T1100Z-210313T0500Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 224 AM PST Fri Mar 12 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR LAKE TAHOE... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet with highest waves expected from the center of the lake to the western shores. * WHERE...Lake Tahoe. * WHEN...Until 9 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
295 WWUS75 KREV 130236 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 636 PM PST Fri Mar 12 2021 CAZ072-NVZ002-130345- /O.CAN.KREV.LW.Y.0016.000000T0000Z-210313T0500Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 636 PM PST Fri Mar 12 2021 ...LAKE WIND ADVISORY IS CANCELLED... Winds have diminished from their peak this afternoon and no longer meet advisory criteria. Northeast winds 10 to 15 mph will produce some light chop the remainder of the evening with wave heights less than 2 feet. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 11, 12:55 PM PST, 13 hours 29 minutes earlier.
Area forecast discussion, Mar 11, 12:55 PM PST, 13 hours 29 minutes before
Area Forecast Discussion National Weather Service Reno NV 1255 PM PST Thu Mar 11 2021 .SYNOPSIS... Scattered snow showers will gradually diminish this evening, but a few snow showers will continue in the eastern Sierra for Friday. A warming trend this weekend with dry conditions, then another storm possible Sunday night into Monday. && .SHORT TERM... Snow showers across the eastern Sierra and western Nevada are ongoing and will continue into the evening. Overall, the instability isn't as great as yesterday so the showers overall should be a little less intense. The threat of any thunderstorms is also lower, but will leave them in for now as we haven't reached peak heating. The snow showers will rapidly diminish after sunset, but some snow showers will continue through Friday morning for the eastern Sierra where east upslope flow will wring out any moisture left. Elsewhere will see less cloud cover Friday with warmer temperatures as ridging aloft builds in. North winds will also gradually become a bit lighter. Saturday looks like a beautiful March day with warmer temps near normal, sunshine and light winds. Overnight lows will continue to be below average though with clear skies for good radiational cooling. X .LONG TERM...Sunday onward... Sunday looks to remain on the mild side with increasing southwest winds late day helping with mixing. We're still watching a fast moving trough for Sunday night into Monday, but there remains a lot of "noise" in the operational and ensemble solutions. What we know: there will be a trough with increasing southwest winds and chances for precipitation. What we don't is if the trough will remain intact or if we'll see a split, with there solid ensemble support for either solution. As far as snow totals, NBM probabilities are showing nothing in the 25th percentile for any location, with 6-8" in the 75th and 8-16" of snow in the 90th percentile for Sierra snow. For western Nevada, going into the 75th percentile yields a dusting up to 1 inch. The other wildcard, is the convective enhancement potential, similar to what we saw with the storm the past couple of days, with snow pellets also possible. Snow levels may yield a mix below 6000' to start Sunday night, but the air mass is potentially cold enough for snow at all elevations by Monday morning. In either solution, we'll see an increase in southwesterly winds and cooler temps due to a cold frontal passage, however, the surface/thermal gradient will be stronger if the trough directly pushes through the region. Sunday afternoon through Monday could certainly bring choppy conditions to area lakes, difficult travel for high profile vehicles, and turbulence/wind shear for aviation interests. There remains significant temperature spread in ensemble guidance, with the NBM showing a 20+ degree spread in high temperatures from the 10th to 90th percentiles on Monday -- anywhere from upper 30s to low 60s for lower valley locations. The remainder of the week we'll see warming conditions, with near to slightly above normal temperatures. There isn't much activity out in the Pacific, but the few weak hints in the IVT probs (EPS/GEFS) are north of 40N. This would mean the best storm potential is into the Pacific Northwest, or even British Columbia. A few weak brush-by type systems do remain possible March 18-23, especially for areas closer to the Oregon border, but this unfortunately isn't going to do much for the snowpack. -Dawn && .AVIATION... Mainly VFR the next 48 hours, but with a couple exceptions. Through about 03Z this evening, scattered snow showers will bring local MVFR/IFR conditions at times. Also, upslope flow in the eastern Sierra will continue to bring more MVFR CIGS and mtn obscuration through 20Z Friday. As far as winds, they will be generally light and from the north for the next 48 hours. However, a bit gustier ridge winds are likley over the Sierra Friday night with peak gusts to 50 mph and some mtn wave turbulence. The next storm is possible Sunday night into Monday and would bring some MVFR/IFR to the Sierra for a period of time. However, it is not a sure thing we will even see a storm with the storm chances about 70%. Even then, it is not a big storm, something similar to the current low and not as long lasting. X && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.